Alert archive / Ohio / Frost Advisories in 2016
Frost Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 23, 2016, 1:55 PM EDT for Morgan County, Perry County, Ohio. It took effect at Apr 24, 2016, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2016, 1:55 PM EDT (17:55 UTC)
- In effect from
- Apr 24, 2016, 4:00 AM EDT
- Expired
- Apr 24, 2016, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
Counties Morgan County, OH, Perry County, OH
The radar
The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS71 KRLX 231755 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT SAT APR 23 2016 ...AREAS OF FROST NEAR DAWN SUNDAY... OHZ066-067-240200- /O.NEW.KRLX.FR.Y.0003.160424T0800Z-160424T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 155 PM EDT SAT APR 23 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. * TEMPERATURE...IN THE MID 30S. * IMPACTS...SENSITIVE YOUNG SPRING PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. COVERED ANY SENSITIVE OUTDOOR PLANTS. && $$ KTB
3 follow-up statements
265 WWUS71 KRLX 240018 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 818 PM EDT SAT APR 23 2016 ...AREAS OF FROST NEAR DAWN SUNDAY... OHZ066-067-240900- /O.CON.KRLX.FR.Y.0003.160424T0800Z-160424T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 818 PM EDT SAT APR 23 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... * TEMPERATURE...IN THE MID 30S. * IMPACTS...SENSITIVE YOUNG SPRING PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. COVERED ANY SENSITIVE OUTDOOR PLANTS. && $$ KISTNER
303 WWUS71 KRLX 240538 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 138 AM EDT SUN APR 24 2016 ...AREAS OF FROST NEAR DAWN SUNDAY... OHZ066-067-241200- /O.CON.KRLX.FR.Y.0003.160424T0800Z-160424T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 138 AM EDT SUN APR 24 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. COVERED ANY SENSITIVE OUTDOOR PLANTS. && $$
921 WWUS71 KRLX 241157 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 757 AM EDT SUN APR 24 2016 ...WITH THE SUNRISE ANY AREAS OF FROST THAT DEVELOPED AROUND DAWN WILL QUICKLY DISAPPEAR... OHZ066-067-241300- /O.EXP.KRLX.FR.Y.0003.000000T0000Z-160424T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 757 AM EDT SUN APR 24 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... WITH THE SUNRISE ANY AREAS OF FROST THAT DEVELOPED AROUND DAWN WILL QUICKLY DISAPPEAR. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 23, 9:16 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 23, 9:16 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 916 AM EDT SAT APR 23 2016 .SYNOPSIS... LOW CLOUDS SLOWLY DISSOLVE FROM NORTH AND NORTHWEST TODAY. HIGH PRESSURE BUILDS IN FOR TONIGHT...REMAINING THROUGH THE WEEKEND. ANOTHER FRONT APPROACHES MONDAY NIGHT...CHANCES FOR SHOWERS/STORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1315Z... COOLER NORTH FLOW IN THE WAKE OF THE WEAKENING...BUT STILL SIGNIFICANT...MID LEVEL TROF. THAT TROF EAST OF THE MOUNTAINS AS OF 12Z THIS MORNING. ON THE NORTH SIDE OF THAT MID LEVEL CIRCULATION CENTER...ISOLATED DOWNPOURS OCCURRED IN THE PAST 24 HOURS. MOST SIGNIFICANT WAS IN THE MID OHIO VALLEY...WITH A FEW AMOUNTS AROUND 3 INCHES NEAR NEWPORT...WILLOW ISLAND...AND EUREKA ALONG THE OHIO RIVER. IN CONTRAST...A RELATIVE MINIMUM IN RAIN OCCURRED FROM LAWRENCE COUNTY KY ON NORTHEAST TOWARD CHARLESTON AND SUMMERSVILLE. HELD THE LOW OVERCAST LONGER IN CENTRAL AND SOUTHERN WEST VIRGINIA. CLOUDS SHOULD BE THINNING FIRST IN EASTERN OHIO AND NORTHERN WEST VIRGINIA DURING THE EARLY AFTERNOON. MEANWHILE...THE SPOTTY LIGHT RAIN AND DRIZZLE LINGERS UNTIL MIDDAY FOR MOUNTAIN COUNTIES EKN TO BKW VCNTY. TEMPERATURES SHOULD NOT RISE MUCH THROUGH 15Z/16Z. SO SLOWED DOWN TEMP RISE AND HELD MAXIMUM TEMP DOWN...WHERE CLOUDS HOLD LONGEST. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... HIGH PRESSURE WILL BE IN CONTROL SUNDAY AND MOST OF MONDAY. REDUCED POPS JUST A BIT ON MONDAY...AS NAM AND ECMWF ARE A BIT DRIER. THE GFS STILL SHOWS THE POTENTIAL FOR SOME POPUP SHOWERS AS MOISTURE BEGINS TO INCREASE BY MONDAY AFTERNOON...BUT THINK ITS A BIT OPTIMISTIC ON THE MOISTURE. AN ELONGATED AREA OF LOW PRESSURE AND COLD FRONT SINK IN SLOWLY MONDAY NIGHT...SO HAVE POPS INCREASING FROM THE NORTH THROUGH THE NIGHT. BASED ON RECENT VERIFICATION...BLENDED IN BIAS CORRECT GFS GUIDANCE FOR HIGHS...WITH MAYBE A SLIGHT TREND WARMER. USED A CONSENSUS BLEND FOR LOW WITH MINIMAL CHANGES. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A COLD FRONT APPROACHES FROM THE NORTH LATE MONDAY COULD BECOME STATIONARY JUST SOUTH OF THE AREA AS IT OSCILLATES BACK AND FORTH CONTINUING WITH CHANCE FOR SHOWERS OR STORMS THROUGH MID WEEK. THE FOLLOWING AFTERNOONS WILL SEE AN INCREASE IN SFC CAPE FROM TUESDAY THROUGH THE END OF THE WEEK WITH CAPE FROM 1000-1800 J/KG. CONTINUED MENTIONING THUNDER WHERE THE GFS HAS CAPE GREATER THAN 500 J/KG GIVEN GOOD DEEP LAYERED SHEAR AND BOUNDARY LAYER CONVERGENCE THROUGH THE WEEK. WPC GUIDANCE LOOKS TO THE WARM SIDE THROUGH THE PERIOD. BLENDED WPC AND SUPERBLEND NUMBERS FOR TEMPERATURES THROUGH THE PERIOD. MODELS SHOW WARM AIR MASS IN PLACE NOT EXPECTED TO BE REPLACED BY ANOTHER AIR MASS. WILL CONTINUE WITH WARM AFTERNOONS AND COOL NIGHTS. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... SOME SHOWERS WILL CONTINUE EARLY THIS MORNING AS A COLD FRONT PUSHES THROUGH THE REGION. EXPECT SOME MVFR TO IFR RESTRICTIONS WITH THE SHOWERS. A MVFR TO IFR CLOUD DECK BEHIND THE COLD FRONT WILL GRADUALLY RAISE INTO A CUMULUS DECK TODAY...DISSIPATING NEAR SUNSET. EXPECT VFR CONDITIONS SATURDAY NIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF THE STRATUS DECK RISING TO VFR TODAY COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY L L M M M M M M H H H H HTS CONSISTENCY M M M M M M M M H H H H BKW CONSISTENCY L L L M M M M M M H H H EKN CONSISTENCY M M M M M M H H H H H H PKB CONSISTENCY M M M M M M M H H H H H CKB CONSISTENCY L L M M M H H H H H H H AFTER 12Z SUNDAY... WIDESPREAD IFR NOT EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/RPY/MZ NEAR TERM...KTB SHORT TERM...MZ LONG TERM...ARJ AVIATION...RPY
Hazardous weather outlook, Apr 23, 2:11 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 211 AM EDT SAT APR 23 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-240615- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 211 AM EDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:01 PM EDT | Special Weather Statement | RLX | Washington | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.